MAUDE Adverse Event Report: ETHICON INC. 1 GM PORCINE GEL POWDER; ABSORBABLE, HEMOSTATIC

ETHICON INC. 1 GM PORCINE GEL POWDER; ABSORBABLE, HEMOSTATIC
Model Number 1978
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This medwatch report is being sent as a correction.Importer report number of (b)(4) was inadvertently used instead of the ethicon manufacturing number.Medwatch correction is being submitted under ethicon, inc.Please void report # (b)(4).Additional information was requested and the following was received: what is the lot number of the surgifoam powder product code 1978 used in this surgical case? na.What is the age of the patient? na male/female? female.Does the patient have any comorbidities including diabetes mellitus?, cardiovascular disease?, malignancy? no.Does the patient have a history suggestive of coagulopathy? no.Does the patient take any blood thinner drugs? no if yes, please list.On what date did the patient undergo the surgery? 5/31.Please confirm that the case was a spinal fusion?confirmed.What were the number of levels fused? na.Did any complications occur during the surgery? noif yes, please let us know.What was the duration of the case? na.What was the estimated blood loss? na.How many product units were used during the case? 1.Was excess product removed following hemostasis and before closing up? na.On what date did the patient undergo re-operation for the hematoma evacuation? 5/31.What symptoms did the patient present with that led to the re-operation? hematoma if mri was performed - what was the result of this? na.What makes the surgeon think that surgifoam powder caused the hematoma? first time using the product.Please confirm that the product is not returning for evaluation.Confirmed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a spinal fusion procedure on (b)(6) 2018 and absorbable hemostat was used.The patient was brought back to the or for hematoma evacuation on (b)(6) 2018, since the patient had a hematoma post op.The patient is fine now and at home.Additional information was requested.

Brand Name
1 GM PORCINE GEL POWDER
Common Device Name
ABSORBABLE, HEMOSTATIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10589463
Report Number2210968-2020-70004
Device Sequence Number2591360
Product Code LMF
UDI-Device Identifier15712123000240
UDI-Public15712123000240
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1978
Device Catalogue Number1978
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/31/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;